Georgia, 2020

Flooding and Damaging Winds in Georgia, February 6, 2020

February 6, 2020 · NWS TAE · 38 events in 13 counties and zones

A strong cold front affected the region with strong low level winds. A squall line pushed through the area with numerous reports of wind damage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$7,000
Crop damage
None recorded
Events
38

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TAE wrote it up.

A strong cold front affected the region with strong low level winds. A squall line pushed through the area with numerous reports of wind damage. In addition, the strong low level winds ahead of the front resulted in strong non-thunderstorm winds gusts around 50 mph at times.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Feb 6, 12:42 PM EST, 2 hours 12 minutes earlier.

Area forecast discussion, Feb 6, 12:42 PM EST, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1242 PM EST Thu Feb 6 2020

.AVIATION...
[Through 18Z Friday]
Line of strong to severe storms will impact area terminals from
west to east through the afternoon and early evening. Outside of
the storms, very strong southerly winds will continue.

&&

.PREV DISCUSSION [1137 AM EST]...

.NEAR TERM [Through Today]...
Line of strong storms is beginning to organize over SE Alabama and
the Florida Panhandle. Deep layer forcing will only increase
through the afternoon as a potent shortwave rounds the base of the
deep upper trough. As the shortwave begins to eject this afternoon
and evening, deep layer shear will increase across the Florida Big
Bend into southern Georgia. Combined with MLCAPE of 1500-2000j/kg,
this should lead to an intensification of the squall line as it
accelerates eastward. SPC has the entire area under an enhanced
risk of severe storms, with an area 45% wind probs. This is the
area of greatest concern for isolated wind gusts greater than 60
knots.

.SHORT TERM [Friday through Saturday]...

The squall line and associated severe weather threat will be gone
from our CWA to begin the short term. Mostly dry conditions follow
as a much cooler and more stable airmass moves in from the
northwest in the wake of the freshly passed cold front. High
pressure also builds at the surface over the southeast, resulting
in mostly clear skies. Despite plentiful sunshine, high
temperatures will struggle to reach 60 on Fri. The combination of
subsidence aloft, excellent radiational cooling conditions, and
cold-air advection is expected to bring down temperatures to the
mid 30s (except for the immediate coast) on Sat in the overnight
and early-morning hours. High temperatures are forecast to be a
few degrees warmer on Sat.

.LONG TERM [Saturday Night Through Thursday]...

Surface high pressure gradually slides eastward this weekend,
causing winds to veer from east to the south. This shift will
cause moisture to increase for our area thus allowing
temperatures to moderate and begin a warming trend. High
temperatures will be mostly in the 70s with each successive day
being warmer, with low temperatures generally in the low 60s.

Zonal flow aloft is expected to become more southwesterly to begin
the work week as a cutoff low tracks east from near the US/Mexico
border. This pattern will bring rain chances back to our area Mon
afternoon (30-40% PoPs for the AL and western FL Panhandle
counties) as a frontal boundary develops at the surface. Models
are suggesting that the front may temporarily stall, so kept PoPs
relatively unchanged through Tues. By Wed, a shortwave trough
moves east through the OH Valley and mid-Atlantic states and lifts
the boundary, thus causing showers to taper off slightly.

Meanwhile, a longwave trough is expected to dive down the western
US and help eject the energy of the aforementioned cutoff low to
trigger surface cyclogenesis over the midwest. This new system
will track northeast and drag a formidable cold front to its
south. As a result, rain chances increase from northwest (up to
nearly 60%) to southeast on Thurs, with a slight chance of thunder
for our western CWA.

.MARINE...

Terrible boating conditions are expected today through Friday as a
powerful system affects the area. Frequent gale force gusts are
expected ahead of the front today and behind the front tonight into
Friday. The potential for severe thunderstorms also exists ahead of
the front today. Conditions will improve on Saturday. Moderate
easterly winds are expected to develop on Sunday and veer to onshore
for Monday.

.FIRE WEATHER...

A squall line capable of producing severe storms will move through
the forecast area on Thurs. Heavy rainfall and damaging winds are
expected with this system. Dry conditions follow the exit of the
squall line early Fri with high dispersions beginning in the
immediate coast around daybreak and then becoming widespread
through most of the afternoon. Despite the dryness, minimum RH
values will not meet red flag criteria. There are no fire weather
concerns.

.HYDROLOGY...

An additional 1 to 3 inches of rain is expected across the area
today. This results in storm totals of 4 to 6 inches in the
western half of the region and 2 to 4 inches of rain elsewhere.
These rainfall amounts will result in the potential for flash
flooding during the time of heaviest rainfall, particularly across
Southeastern Alabama, Southwestern Georgia, and the Florida
Panhandle. A flash flood watch remains in effect for these areas.

Additionally, river flooding is expected to follow, with at least
minor flooding in the Choctawhatchee, Chipola, Apalachicola basins
as well as the Kinchafoonee Creek expected by the end of the
weekend. Some of these basins may also approach moderate flood
levels, depending on the placement of the heaviest rain. Elsewhere,
rivers should rise into action stage, outside of the Suwannee Basin.

For coastal flood interests, high tide today in Apalachee Bay is
around 130 pm ET, with an additional high tide late tonight. Should
the system be a little slower than predicted, the period of highest
surge could overlay this last high tide and result in moderate
coastal flooding. This is possible, mainly from the Steinhatchee
River southward. That being said, the latest guidance, both PETSS
and deterministic ESTOFS/ETSS data suggest that the maximum water
levels in Apalachee Bay will be between 2 and 3 feet MHHW, which is
on the higher side of our coastal flood advisory criteria, and a
coastal flood advisory is in effect.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage by calling the office or
tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   42  57  36  65  42 /  80   0   0  10   0
Panama City   44  57  45  65  48 /  50   0   0  10   0
Dothan        40  53  37  64  42 /  50   0   0  10   0
Albany        42  53  36  63  40 /  60   0   0  10  10
Valdosta      45  56  36  64  41 /  80   0   0  10   0
Cross City    48  60  37  66  42 /  90   0   0   0   0
Apalachicola  46  55  43  63  48 /  70   0   0  10   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Wind Advisory until 7 AM EST /6 AM CST/ Friday for Coastal Bay-
     Coastal Dixie-Coastal Franklin-Coastal Gulf-Coastal
     Jefferson-Coastal Taylor-Coastal Wakulla-South Walton.

     Coastal Flood Advisory until 3 AM EST Friday for Coastal Dixie-
     Coastal Franklin-Coastal Jefferson-Coastal Taylor-Coastal
     Wakulla.

     Wind Advisory until 7 PM EST this evening for Gadsden-Inland
     Franklin-Inland Jefferson-Inland Wakulla-Leon-Liberty-
     Madison.

     Flash Flood Watch until 9 PM EST /8 PM CST/ this evening for
     Calhoun-Central Walton-Coastal Bay-Holmes-Inland Bay-
     Jackson-North Walton-South Walton-Washington.

     Wind Advisory until 3 PM EST /2 PM CST/ this afternoon for
     Calhoun-Central Walton-Holmes-Inland Bay-Inland Gulf-
     Jackson-North Walton-Washington.

     High Rip Current Risk through Friday evening for Coastal Bay-
     Coastal Franklin-Coastal Gulf-South Walton.

     High Surf Advisory until 3 PM EST /2 PM CST/ Friday for Coastal
     Bay-Coastal Gulf-South Walton.

     Wind Advisory until 9 PM EST this evening for Inland Dixie-
     Inland Taylor-Lafayette.

GA...Wind Advisory until 7 PM EST this evening for Baker-Ben Hill-
     Berrien-Brooks-Colquitt-Cook-Decatur-Dougherty-Grady-Irwin-
     Lanier-Lee-Lowndes-Mitchell-Terrell-Thomas-Tift-Turner-
     Worth.

     Flash Flood Watch until 9 PM EST this evening for Baker-Calhoun-
     Clay-Decatur-Dougherty-Early-Lee-Miller-Mitchell-Quitman-
     Randolph-Seminole-Terrell-Turner-Worth.

     Wind Advisory until 3 PM EST this afternoon for Calhoun-Clay-
     Early-Miller-Quitman-Randolph-Seminole.

AL...Flash Flood Watch until 8 PM CST this evening for Coffee-Dale-
     Geneva-Henry-Houston.

     Wind Advisory until 2 PM CST this afternoon for Coffee-Dale-
     Geneva-Henry-Houston.

GM...Gale Warning until 10 AM EST /9 AM CST/ Friday for Apalachee Bay
     or Coastal Waters From Keaton Beach to Ochlockonee River FL
     out to 20 Nm-Coastal Waters From Ochlockonee River to
     Apalachicola Fl out to 20 Nm-Coastal waters from Suwannee
     River to Keaton Beach FL out 20 NM-Coastal waters from
     Mexico Beach to Apalachicola FL out 20 NM-Coastal waters
     from Mexico Beach to Okaloosa Walton County Line FL out 20
     NM-Waters from Suwannee River to Apalachicola FL from 20 to
     60 NM-Waters from Apalachicola to Mexico Beach FL from 20
     to 60 NM-Waters from Mexico Beach to Okaloosa Walton County
     Line FL from 20 to 60 NM.

&&

NEAR TERM...Camp
SHORT TERM...IG
LONG TERM...IG
AVIATION...Camp
MARINE...DVD
FIRE WEATHER...IG
HYDROLOGY...DVD

In the hours before

Special weather statement, Feb 6, 11:03 AM EST, 3 hours 51 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1003 AM CST Thu Feb 6 2020

FLZ007>009-108-061700-
Central Walton FL-Holmes FL-South Walton FL-North Walton FL-
1003 AM CST Thu Feb 6 2020

...SIGNIFICANT WEATHER ADVISORY FOR WALTON AND HOLMES COUNTIES
IN THE PANHANDLE OF FLORIDA UNTIL 1100 AM CST...

At 1002 AM CST, Doppler radar was tracking a strong thunderstorm 10
miles southeast of Destin, moving northeast at 65 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Santa Rosa Beach, De Funiak Springs, Eglin Air Force Base, Union,
Liberty, Freeport, Paxton, Ponce De Leon, Caryville, Esto, Westville,
Noma, Oakwood Hills, Cluster Springs, Villa Tasso, Cerrogordo, Blue
Mountain Beach, Gritney, Seaside and Rock Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Tornado Watch remains in effect until noon CST for the Panhandle of
Florida.

LAT...LON 3038 8633 3042 8631 3039 8626 3040 8623
      3042 8627 3039 8611 3044 8616 3047 8613
      3046 8619 3050 8620 3046 8639 3099 8639
      3099 8559 3077 8574 3078 8583 3063 8592
      3056 8588 3023 8609 3031 8639 3040 8639
TIME...MOT...LOC 1602Z 215DEG 56KT 3026 8641

38-GODSEY
Local storm report, Feb 6, 2:06 PM EST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
206 PM EST THU FEB 6 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1039 AM     NON-TSTM WND GST 6 SE LEE                30.36N 83.23W
02/06/2020  U40 MPH          MADISON            FL   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED I-10 CLOSED BETWEEN
            MILEMARKER 262 275 DUE TO BLOWING DUST. WIND
            SPEED IS ESTIMATED BY OBSERVATIONS IN THE
            AREA.

&&
Local storm report, Feb 6, 2:07 PM EST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
207 PM EST THU FEB 6 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1039 AM     NON-TSTM WND GST 6 SE LEE                30.36N 83.23W
02/06/2020  U40 MPH          MADISON            FL   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED I-10 CLOSED BETWEEN
            MILEMARKER 262 275 DUE TO BLOWING DUST. WIND
            SPEED IS ESTIMATED BY OBSERVATIONS IN THE
            AREA.

&&
Local storm report, Feb 6, 2:08 PM EST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
208 PM EST THU FEB 6 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 PM     TSTM WND DMG     1 E BETHLEHEM           30.92N 85.73W
02/06/2020                   HOLMES             FL   LAW ENFORCEMENT

            MULTIPLE TREES DOWN ON ROAD.

&&

FD
Local storm report, Feb 6, 2:12 PM EST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
212 PM EST THU FEB 6 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 PM     NON-TSTM WND DMG 1 NNW BONIFAY           30.80N 85.69W
02/06/2020                   HOLMES             FL   LAW ENFORCEMENT

            TREE ON HOUSE.

&&

FD
Local storm report, Feb 6, 2:32 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
232 PM EST THU FEB 6 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     NON-TSTM WND DMG 3 WNW MARIANNA          30.78N 85.29W
02/06/2020                   JACKSON            FL   DEPT OF HIGHWAYS

            ABOUT HALF DOZEN LARGE TREES DOWN ON
            ROADWAYS ALONG BETWEEN THE CHIPLEY TO
            CHATTAHOOCHEE AREA ALONG THE I-10 & US-90
            CORRIDORS.

&&

WD

The radar

The Robins AFB radar (KJGX), 103 km away, was scanning. The volume nearest the first event began at 19:53 UTC.

Open the radar archive at this moment

Event by event

35 thunderstorm wind, 3 flood. Local standard time, as filed.

Flood, Turner

When
February 6, 2:54 PM EST to 11:00 PM EST
Where
Turner County, 1.81 mi SE of Amboy to 1.97 mi E of Amboy
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
31.770, -83.560

Freeman Road was closed just north of John Arthur Pate Road due to a pond dam that broke and washed the roadway out.

Flood, Lee

When
February 6, 3:00 PM EST to 11:00 PM EST
Where
Lee County, 3.83 mi NW of Philema to 3.45 mi S of Chokee
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
31.795, -84.048

Water was reported over Laramore Road.

Thunderstorm Wind, Miller

When
February 6, 3:20 PM EST
Where
Miller County, Colquitt
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.170, -84.730

Scattered trees were blown down in Miller county.

Thunderstorm Wind, Worth

When
February 6, 3:27 PM EST
Where
Worth County, 0.69 mi N of Warwick
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.830, -83.920

A tree was blown down onto power lines on the 100 block of Washington Street in Warwick.

Flood, Calhoun

When
February 6, 3:34 PM EST to 11:00 PM EST
Where
Calhoun County, 1.99 mi NW of Arlington to 1.86 mi W of Parksville
Cause
Heavy Rain
Reported by
Social Media
Coordinates
31.454, -84.739

A picture of flooding was posted on social media on John McMurria Road near Arlington.

Thunderstorm Wind, Dougherty

When
February 6, 3:40 PM EST
Where
Dougherty County, 1.77 mi W of Albany
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
Broadcast Media
Coordinates
31.570, -84.200

A gas station canopy was damaged on W Gordon Street.

Thunderstorm Wind, Dougherty

When
February 6, 3:40 PM EST
Where
Dougherty County, 2.24 mi NW of Albany
Measured
50 kt (58 mph) estimated gust
Reported by
Broadcast Media
Coordinates
31.590, -84.200

A tree was blown down at the 700 block of Pineknoll Ln.

Thunderstorm Wind, Baker

When
February 6, 3:55 PM EST
Where
Baker County, 0.91 mi NW of Newton
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.320, -84.340

Scattered trees were blown down in Baker county.

Thunderstorm Wind, Lee

When
February 6, 3:56 PM EST
Where
Lee County, 0.69 mi N of Stocks
Measured
50 kt (58 mph) estimated gust
Reported by
Broadcast Media
Coordinates
31.660, -84.090

Nine trees were blown down in Lee county.

Thunderstorm Wind, Mitchell

When
February 6, 4:15 PM EST
Where
Mitchell County, 4.51 mi SSW of Hopeful
Measured
50 kt (58 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
31.100, -84.420

A tree was blown down over a rural county road.

Thunderstorm Wind, Thomas

When
February 6, 5:57 PM EST
Where
Thomas County, 0.59 mi E of Homestead Park
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
30.840, -83.980

A few trees and power lines were blown down.

Thunderstorm Wind, Thomas

When
February 6, 6:03 PM EST
Where
Thomas County, 0.91 mi SW of Coolidge
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.010, -83.870

A few trees and power lines were blown down.

Thunderstorm Wind, Colquitt

When
February 6, 6:06 PM EST
Where
Colquitt County, 0.91 mi NW of Moultrie
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.180, -83.790

A few trees and power lines were blown down.

Thunderstorm Wind, Thomas

When
February 6, 6:12 PM EST
Where
Thomas County, 0.91 mi NW of Boston
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
30.800, -83.790

A few trees and power lines were blown down.

Thunderstorm Wind, Berrien

When
February 6, 6:33 PM EST
Where
Berrien County, 0.91 mi NW of Enigma
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.420, -83.330

There were several reports of trees down in Berrien county.

Thunderstorm Wind, Lowndes

When
February 6, 6:45 PM EST
Where
Lowndes County, Remerton
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
30.840, -83.310

A tree was blown down on a power line at 106 Pine Circle.

Thunderstorm Wind, Lowndes

When
February 6, 6:45 PM EST
Where
Lowndes County, 3.55 mi W of (Vad)moody Afb
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
30.970, -83.240

A line was blown down near the intersection of Cat Creek Road and Radar Site Road.

Thunderstorm Wind, Lowndes

When
February 6, 6:48 PM EST
Where
Lowndes County, 0.59 mi W of Barretts
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.000, -83.200

A tree was blown down near the intersection of New Bethel Road and Barretts Road.

Thunderstorm Wind, Lowndes

When
February 6, 6:49 PM EST
Where
Lowndes County, 2.73 mi NW of Barretts
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.030, -83.220

A tree was blown d own near Highway 122 East and Pinelake Circle.

Thunderstorm Wind, Lowndes

When
February 6, 6:50 PM EST
Where
Lowndes County, 0.59 mi E of Remerton
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
30.840, -83.300

A tree was blown down near the intersection of Smith Street and Lilly Street.

Thunderstorm Wind, Lowndes

When
February 6, 6:50 PM EST
Where
Lowndes County, 5.72 mi ENE of I-75 at Exit 22
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
30.920, -83.260

A tree was blown down near Knights Academy Road and Studstill Road.

Thunderstorm Wind, Lowndes

When
February 6, 6:51 PM EST
Where
Lowndes County, 0.69 mi N of Valdosta
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
30.840, -83.270

A tree was blown down on Broad Street.

Thunderstorm Wind, Lowndes

When
February 6, 6:51 PM EST
Where
Lowndes County, 1.82 mi NW of Barretts
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.020, -83.210

A tree was blown down near Highway 122 East and Cheyenne Way.

Thunderstorm Wind, Lowndes

When
February 6, 6:52 PM EST
Where
Lowndes County, 0.91 mi SE of Clyattville
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
30.680, -83.300

A line was blown down near the intersection of Jumping Gully Road and Tucker Road.

Thunderstorm Wind, Lowndes

When
February 6, 6:52 PM EST
Where
Lowndes County, 0.91 mi NW of Valdosta
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
30.840, -83.280

A line was blown down at 605 N Troup St.

Thunderstorm Wind, Lowndes

When
February 6, 6:52 PM EST
Where
Lowndes County, 2.07 mi N of Valdosta
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
30.860, -83.270

A line was blown down at 2314 Frederick Place.

Thunderstorm Wind, Lowndes

When
February 6, 6:53 PM EST
Where
Lowndes County, 0.69 mi S of Valdosta
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
30.820, -83.270

A tree was blown down near South Troup St and Cummings St.

Thunderstorm Wind, Lowndes

When
February 6, 6:53 PM EST
Where
Lowndes County, 0.91 mi NE of Valdosta
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
30.840, -83.260

A line was blown down at 208 Chester St.

Thunderstorm Wind, Lowndes

When
February 6, 6:53 PM EST
Where
Lowndes County, 1.38 mi N of Valdosta
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
30.850, -83.270

A line was blown down at 721 East Brookwood Place.

Thunderstorm Wind, Lowndes

When
February 6, 6:55 PM EST
Where
Lowndes County, 2.75 mi ESE of Valdosta
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
30.810, -83.230

A tree was blown down at 2 Highway 94W.

Thunderstorm Wind, Lowndes

When
February 6, 6:55 PM EST
Where
Lowndes County, 4.55 mi NE of Valdosta
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
30.880, -83.220

A tree was blown down onto a line at Lakeland Highway and Timbercreek Tr.

Thunderstorm Wind, Lowndes

When
February 6, 6:57 PM EST
Where
Lowndes County, 0.59 mi W of Twin Lakes
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
30.690, -83.210

A tree was blown down at 5135 Granada St.

Thunderstorm Wind, Lowndes

When
February 6, 6:57 PM EST
Where
Lowndes County, 1.38 mi S of Dasher
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
30.720, -83.210

A tree was blown down near Son Clayton Road and J Frank Culpepper Road.

Thunderstorm Wind, Lanier

When
February 6, 6:59 PM EST
Where
Lanier County, 0.59 mi W of Lakeland
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
31.040, -83.080

A trailer was damaged in the Lakeland area.

Thunderstorm Wind, Lowndes

When
February 6, 7:02 PM EST
Where
Lowndes County, 2.37 mi W of Naylor
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
30.900, -83.110

A line was blown down at 3 Highway 187E.

Thunderstorm Wind, Lowndes

When
February 6, 7:06 PM EST
Where
Lowndes County, 0.59 mi E of Naylor
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
30.900, -83.060

A tree was blown down along Highway 135 South.

Thunderstorm Wind, Lowndes

When
February 6, 7:10 PM EST
Where
Lowndes County, 0.59 mi W of Lake Park
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
30.680, -83.190

A line was blown down at 501 Ricks Ave.

Thunderstorm Wind, Lowndes

When
February 6, 7:10 PM EST
Where
Lowndes County, 1.91 mi ENE of Lake Park
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
30.690, -83.150

A line was blown down at Bethel Church Road and J Frank Culpepper Road.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2020Every state in 2020This day in weather historyWarnings in Georgia, February 2020

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 876913, 876914, 876916, 876917, 876915, 876918, 876919, 876920, 876921, 876922, 876923, 876924, 876925, 876926, 876927, 876928, 876929, 876930, 876932, 876933, 876934, 876935, 876936, 876937, 876938, 876939, 876940, 876942, 876943, 876944, 876945, 876947, 876948, 876949, 876950, 876951, 876952, 876953.